IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 2220 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1676    
    Printed55    
    Emailed1    
    PDF Downloaded134    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2016  |  Volume : 48  |  Issue : 1  |  Page : 88-90

Pedal edema associated with atypical antipsychotics


1 Department of Clinical and Experimental Pharmacology, Calcutta School of Tropical Medicine, Kolkata, West Bengal, India
2 Department of Psychiatry, Medical College and Hospital, Kolkata, West Bengal, India

Correspondence Address:
Santanu Munshi
Department of Clinical and Experimental Pharmacology, Calcutta School of Tropical Medicine, Kolkata, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.174571

Rights and Permissions

This study describes a patient diagnosed as a case of bipolar affective disorder complaining of bothersome incidence of pedal edema 1 month after the initiation of atypical antipsychotic regimen with risperidone and quetiapine. All hematological and biochemical profiles were found to be normal. On discontinuation of risperidone, the condition remained unresolved even after 2 weeks, and the edema progressed reaching her calves. On tapering the dose of quetiapine, she started showing gradual improvement in edematous condition. Quetiapine was slowly discontinued. No further recurrence of edema occurred, and hence, no further medication changes were implemented. Pedal edema was found to be resolved within weeks of dechallenge of the regimen. Naranjo adverse drug reaction probability scale gave a score of 7 which denotes "probable" adverse drug reaction with quetiapine.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow